Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 141, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 9, 2008, 6:22 PM CDT for Atchison County, Nodaway County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 9, 2008, 6:47 PM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Atchison County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 092322
SVREAX
MOC005-147-100000-
/O.NEW.KEAX.SV.W.0141.080609T2322Z-080610T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI
WESTERN NODAWAY COUNTY IN NORTHWEST MISSOURI
* UNTIL 700 PM CDT
* AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES EAST OF FAIRFAX...OR 10 MILES SOUTHEAST
OF TARKIO...AND MOVING EAST AT 17 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN ATCHISON AND WESTERN NODAWAY COUNTIES.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4032 9509 4026 9532 4027 9532 4037 9532
4043 9513
TIME...MOT...LOC 2322Z 263DEG 15KT 4036 9522
$$
DB2 follow-up statements
000
WWUS53 KEAX 092333
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT MON JUN 9 2008
MOC005-147-100000-
/O.CON.KEAX.SV.W.0141.000000T0000Z-080610T0000Z/
NODAWAY MO-ATCHISON MO-
633 PM CDT MON JUN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ATCHISON AND WESTERN NODAWAY COUNTIES UNTIL 700 PM CDT...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF FAIRFAX...OR 10 MILES
SOUTHEAST OF TARKIO...MOVING EAST AT 8 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN ATCHISON AND WESTERN NODAWAY COUNTIES.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4032 9509 4026 9532 4027 9532 4037 9532
4043 9513
TIME...MOT...LOC 2333Z 291DEG 7KT 4034 9523
$$
DB000
WWUS53 KEAX 092347
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT MON JUN 9 2008
MOC005-147-092357-
/O.CAN.KEAX.SV.W.0141.000000T0000Z-080610T0000Z/
NODAWAY MO-ATCHISON MO-
647 PM CDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATCHISON AND
WESTERN NODAWAY COUNTIES IS CANCELLED...
AT 643 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4032 9509 4026 9532 4027 9532 4037 9532
4043 9513
TIME...MOT...LOC 2347Z 291DEG 7KT 4033 9520
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:08 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 9, 3:08 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 308 PM CDT MON JUN 9 2008 .DISCUSSION... SHORT TERM (TONIGHT-WEDNESDAY)... HIGH LEVEL CLOUD DEBRIS STREAMING NORTH FROM REJUVENATED MCS ALONG THE RED RIVER HAS HAMPERED TEMPERATURES TODAY...ALTHOUGH LIGHT STRATIFORM RAIN SHIELD LARGELY SHIFTED SOUTH OF THE AREA BEFORE NOON. NARROW BAND OF SHOWERS LARGELY TIED TO 700MB CONVERGENCE AND MODERATE FRONTOGENESIS WILL PERSIST FOR SEVERAL HOURS FROM MOUND CITY KS TO HARRISONVILLE...FAYETTEVILLE AND WAVERLY BEFORE DISSIPATING. THIS SHOULD NOT IMPACT THE KC METRO. EVENTUALLY MCS DEBRIS AND LOWER CLOUD COVER BENEATH SHOULD TRANSLATE EAST OF THE AREA THIS EVENING AS 500MB TROUGH AXIS SWINGS BY. DRIER BOUNDARY LAYER AIR OVER NEB/KS HAS BEEN SLOW TO WORK EAST WITH EFFECTIVE COLD FRONT/DRYLINE STILL ANCHORED JUST TO OUR WEST. THIS MAY SET THE STAGE FOR A RARE JUNE FOG LATE TONIGHT AS LOW LEVEL MOISTURE REMAINS ABUNDANT AND SKIES GRADUALLY CLEAR AND WINDS DIMINISH WITH SURFACE HIGH BECOMING ESTABLISHED OVER THE OZARKS. PERSISTENT DEEP MID/UPPER CYCLONE OVER THE NORTHERN ROCKIES AND SOUTHERN ONTARIO WILL MAINTAIN A ZONAL PACIFIC ORIENTED FLOW ACROSS THE NATIONS MID SECTION FOR THE NEXT COUPLE OF DAYS WITH WEAK SHORTWAVE RIDGING BETWEEN. THIS SHOULD PROMOTE FAIR/DRY WEATHER ACROSS THE REGION THROUGH WEDNESDAY AS SEVERAL COMPACT SHORTWAVES ARE EJECTED INTO THE NORTHERN PLAINS. FEW CHANGES MADE TOMORROW/WEDNESDAY WITH TEMPERATURES WARMING BACK INTO THE LOW-MID 80S TOMORROW AND UPPER 80S TO NEAR 90F ON WEDNESDAY. BOOKBINDER MEDIUM RANGE (THURSDAY-MONDAY)... MAIN FORECAST CONCERN THROUGH THE MEDIUM RANGE WILL BE WITH THE UPPER LEVEL TROUGH EXPECTED TO AFFECT THE AREA FOR THE LATTER PORTIONS OF THE WEEK. SHOWER AND THUNDERSTORM ACTIVITY MAY BE ONGOING AT THE START OF THE PERIOD IN THE FORM OF AN MCS ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA FUELED BY 50-60 KT LLJ. THIS ACTIVITY IS EXPECTED TO CREEP INTO NORTHWEST MISSOURI BY THURSDAY MORNING AS AN UPPER LEVEL TROUGH SWINGS ACROSS THE NORTHERN PLAINS AND ITS ASSOCIATED SFC FRONT SLIDES INTO THE AREA. ACTIVITY MAY TEND TO WEAKEN DURING THE MID MORNING HOURS AS LLJ VEERS AND WEAKENS A BIT. HOWEVER...ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS AS THE AFOREMENTIONED FRONT PUSHES SOUTHEASTWARD. DEPENDING ON AVAILABLE INSTABILITY DURING THE AFTERNOON HOURS...SOME OF THIS ACTIVITY MAY BECOME STRONG TO SEVERE GIVEN AMOUNT OF DEEP LAYER SHEAR PRESENT. ACTIVITY WILL SLOWLY MOVE OUT OF THE AREA DURING THE DAY FRIDAY WITH DRIER AIR MOVING IN BY FRIDAY NIGHT AND SATURDAY. BROAD UPPER LEVEL RIDGING EXPECTED TO BECOME ESTABLISHED ACROSS THE ROCKIES DURING THE BEGINNING OF THE WORK WEEK LEADING TO GRADUALLY WARMING TEMPS ACROSS THE CENTRAL PLAINS AND MIDWEST. EMBEDDED SHORT WAVE TROUGH MAY TRAVERSE THE AREA DURING THE LATTER PARTS OF THE WEEKEND BUT HAVE ONLY INCLUDED SLIGHT CHC POPS DUE TO UNCERTAINTY IN RESOLVING EMBEDDED WAVES THIS FAR OUT. DEROCHE && .AVIATION... MID-HIGH CLOUDS ASSOCIATED WITH CONVECTIVE DEBRIS OVER THE SRN PLAINS/OZARKS SHOULD GRADUALLY DIMINISH ACROSS THE TERMINALS OVER THE NEXT COUPLE OF HOURS. MVFR STRATUS APPEARS VERY CLOSE TO KMKC AND MAY BRUSH THE DOWNTOWN TERMINAL BETWEEN 19 AND 22Z ALTHOUGH NO PRECIPITATION IS EXPECTED. ONCE SKIES CLEAR THIS EVENING...CONDITIONS MAY BE FAVORABLE FOR A RARE JUNE FOG EVENT OVER THE AREA GIVEN RECENT RAINFALL AND LACK OF A STRONG LOW LEVEL DRY PUSH OVERNIGHT. FOR NOW HAVE GONE WITH THE TYPICAL MVFR VIS FORECAST AT ST. JOSEPH BUT THIS MAY NEED TO BE ANALYZED FURTHER THIS EVENING GIVEN THE FAIRLY UNIQUE SETUP IN PLACE FOR THIS TIME OF YEAR. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 9, 1:00 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON JUN 9 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE THURSDAY AND THURSDAY NIGHT TIMEFRAME. STRONG STORMS MAY BE POSSIBLE... HOWEVER...IT IS TOO EARLY TO TELL IF ORGANIZED SEVERE WEATHER WILL BE OCCURRING. ANY ADDITIONAL RAINFALL WILL ALSO CONTINUE TO AGGRAVATE THE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
In the hours before
Special weather statement, Jun 9, 5:55 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 555 PM CDT MON JUN 9 2008 MOZ002-092330- NODAWAY- 555 PM CDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN NODAWAY COUNTY UNTIL 630 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOPKINS...OR 12 MILES NORTH OF MARYVILLE... MOVING EAST AT 13 MPH. THIS STORM WILL BE NEAR... HOPKINS BY 605 PM CDT. THE TOWN OF PICKERING IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DB
Special weather statement, Jun 9, 5:57 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 PM CDT MON JUN 9 2008 MOZ001-002-092330- ATCHISON-NODAWAY- 557 PM CDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND WESTERN NODAWAY COUNTIES UNTIL 630 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRFAX...OR 5 MILES SOUTHEAST OF TARKIO... MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN ATCHISON AND WESTERN NODAWAY COUNTIES...INCLUDING THE TOWN OF QUITMAN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DB
Local storm report, Jun 9, 6:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL HOPKINS 40.55N 94.82W
06/09/2008 E0.88 INCH NODAWAY MO LAW ENFORCEMENT
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Jun 8, 7:52 PM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, Grundy, Linn, Livingston and 2 more | 6 hr |
| Jun 8, 8:05 PM CDT | Areal Flood Advisory | EAX | Atchison, Clay, Clinton, Jackson, Platte, Ray | 64 hr |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 38 min |
| Jun 8, 8:18 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 3 hr |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 43 min |
| Jun 8, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 39 min |
| Jun 8, 8:38 PM CDT | River Flood Warning | EAX | Atchison, Holt | 28 hr |
| Jun 8, 8:46 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Ray | 3 hr |
| Jun 8, 8:54 PM CDT | Areal Flood Advisory | EAX | Bates, Cass | 4 hr |
| Jun 9, 2:27 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 57 hr |
| Jun 9, 2:27 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 67 hr |
| Jun 9, 2:58 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 48 hr |
| Jun 9, 4:07 AM CDT | River Flood Warning | EAX | Chariton, Macon | 21 hr |
| Jun 9, 5:07 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 17 hr |
| Jun 9, 7:48 AM CDT | River Flood Warning | EAX | Carroll | 32 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Cooper | 5 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Howard | 5 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Cooper | 5 hr |
| Jun 9, 11:50 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Buchanan, Holt, Nodaway | 24 hr |
| Jun 9, 12:02 PM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Linn, Livingston, Macon and 2 more | 72 hr |
| Jun 9, 12:09 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 23 hr |
| Jun 9, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 19 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.